MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number GKFC12
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.A2 - a4: age, gender, and weight were requested, but not provided.H6 codes: code a2303: the patient was not treated with antibiotics prior to mesh removal as recommended by the instructions for use (ifu) for the gore® synecor intraperitoneal biomaterial.Code b13: additional information regarding the event were requested from the physician.The provided additional information is captured in the event description.The instructions for use (ifu) for the gore® synecor intraperitoneal biomaterial state, "as with any mesh, use of gore® synecor intraperitoneal biomaterial in the presence of contamination may result in fever, infection, irritation or inflammation, pain, and wound dehiscence and may require removal of the mesh if infection occurs.Possible complications with the use of any tissue deficiency prosthesis: complications which may occur include, but are not limited to infection, seroma formation, adhesions, hematomas, inflammation, fistula formation and recurrence.Any postoperative infection should be aggressively treated at the earliest possible time.An unresolved infection may require removal of the material.Procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post operative wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported approximately two weeks ago (b)(6) 2025) the gore® synecor intraperitoneal biomaterial was implanted in a robotic umbilical hernia repair.On (b)(6) 2025, that patient went to the emergency room with an infection.The patient is scheduled for surgery (b)(6) 2025, to remove the mesh.Reportedly, the surgeon does not feel the infection was related to the device.The field sales associate reported the infection was treated by removing the mesh and treated with wound vac and antibiotic dressing.
 
Additional Manufacturer Narrative
Section h6: codes b14 and c19 - a review of the manufacturing and sterilization records for the device verified that the lot met all pre-release specifications.Investigation conclusion codes: the instructions for use (ifu) for the gore® synecor intraperitoneal biomaterial state, "as with any mesh, use of gore® synecor intraperitoneal biomaterial in the presence of contamination may result in fever, infection, irritation or inflammation, pain, and wound dehiscence and may require removal of the mesh if infection occurs.Possible complications with the use of any tissue deficiency prosthesis: complications which may occur include, but are not limited to infection, seroma formation, adhesions, hematomas, inflammation, fistula formation and recurrence.Any postoperative infection should be aggressively treated at the earliest possible time.An unresolved infection may require removal of the material.Procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post operative wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.".W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
angela brown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22841828
Report Number3003910212-2025-01614
Device Sequence Number11993632
Product Code FTL
UDI-Device Identifier00733132635344
UDI-Public(01)00733132635344(17)280121
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGKFC12
Device Lot Number29958603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale